Alert archive / Illinois / Tornado Warnings in 2006

Tornado Warning 31, NWS Lincoln, IL

April 2, 20064 counties in Illinois

NWS Lincoln, IL issued this tornado warning at Apr 2, 2006, 6:53 PM CDT for 4 counties in Illinois. It was in force for 41 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2006, 6:53 PM CDT (23:53 UTC)
Expired
Apr 2, 2006, 7:34 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Champaign County, IL, Coles County, IL, Douglas County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 6:54 PM CDTTSTM WND DMG3 W Bement, ILLARGE METAL OUTBUILDING DESTROYED.
Apr 2, 6:55 PM CDTTSTM WND DMG1 Nw Hammond, ILPOWER LINES DOWN.
Apr 2, 6:55 PM CDTTSTM WND DMG4 Wsw Bement, ILPOWER POLES DOWN IN MILMINE.
Apr 2, 6:55 PM CDTTSTM WND DMGBement, IL10 POWER POLES DOWN. TREE LIMBS DOWN.
Apr 2, 6:55 PM CDTTSTM WND DMGBement, ILPOWER POLES DOWN.
Apr 2, 6:58 PM CDTTSTM WND DMGGarrett, IL1 TREE DOWN, STORAGE SHED GONE, MACHINE SHED ROOF GONE, DAMAGE TO HOME AND GARAGE.
Apr 2, 6:59 PM CDTTSTM WND DMG2 N Mattoon, ILROOF OFF A BUILDING ALONG US-45.
Apr 2, 7:00 PM CDTTSTM WND DMGArthur, ILFARM BUILDINGS LOST PART OF THEIR ROOFS.
Apr 2, 7:05 PM CDTTSTM WND DMG1 E Camargo, ILHUGE TREE SNAPPED, POWER POLES SNAPPED, METAL SHED BLOWN OVER.
Apr 2, 7:07 PM CDTTORNADO1 N Sadorus, ILTORNADO 1 MILE NORTH OF SADORUS REPORTED BY THE EOC
Apr 2, 7:14 PM CDTTSTM WND DMGPesotum, ILVEHICLE BLOWN OFF THE ROAD. TREES AND POWER LINES DOWN.
Apr 2, 7:14 PM CDTTSTM WND GST 74(Cmi)Champaign Arpt, IL
Apr 2, 7:20 PM CDTHAIL 0.75Sidney, ILTIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 5:44 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KILX 022353
TORILX
ILC019-029-041-147-030045-
/O.NEW.KILX.TO.W.0031.060402T2353Z-060403T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN PIATT COUNTY IN CENTRAL ILLINOIS
  SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS
  DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS
  COLES COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 745 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING TORNADOES...NEAR        
  GARRETT...OR ABOUT 8 MILES WEST OF TUSCOLA...ANOTHER TORNADO WAS   
  POSSIBLE NEAR COOKS MILL...BOTH TORNADOES WERE MOVING NORTHEAST AT 
  55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PESOTUM...
  HUMBOLDT...
  SADORUS...
  VILLA GROVE...
  CAMARGO...
  MURDOCK...
  PHILO...
  TOLONO...
  LONGVIEW...

OTHER LOCATIONS IN THE WARNING INCLUDE...ASHMORE...RARDIN...
MONTICELLO...IVESDALE...HINDSBORO...OAKLAND AND SIDNEY.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY
NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING
THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR
ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4005 8873 3980 8874 3981 8848 3943 8845
      3949 8800 4006 8802

$$

SHIMON
5 follow-up statements
000 
WWUS53 KILX 030004
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
703 PM CDT SUN APR 2 2006

ILC019-029-041-147-030045-
/O.CON.KILX.TO.W.0031.000000T0000Z-060403T0045Z/
COLES-DOUGLAS-PIATT-CHAMPAIGN-
703 PM CDT SUN APR 2 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR COLES...
DOUGLAS...SOUTHEASTERN PIATT AND SOUTHERN CHAMPAIGN COUNTIES...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GARRETT...OR ABOUT
7 MILES WEST OF TUSCOLA...MOVING NORTHEAST AT 65 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  TOLONO.
  VILLA GROVE.
  PHILO.
  SIDNEY.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT...AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4006 8865 3982 8860 3978 8847 3939 8826
      3949 8800 4006 8802

$$

SHIMON
000 
WWUS53 KILX 030009
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
708 PM CDT SUN APR 2 2006

ILC019-029-041-147-030045-
/O.CON.KILX.TO.W.0031.000000T0000Z-060403T0045Z/
COLES-DOUGLAS-PIATT-CHAMPAIGN-
708 PM CDT SUN APR 2 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
COLES...DOUGLAS...SOUTHEASTERN PIATT AND SOUTHERN CHAMPAIGN
COUNTIES...

AT 707 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO JUST 
NORTH OF SEDORAS.  THIS TORNADO WAS LMOVING NORTHEAST AT 55 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  TOLONG.
  PHILO.
  SIDNEY.

THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS TORNADO IS CAPABLE OF
PRODUCING INCREDIBLE DESTRUCTION. TAKE COVER IMMEDIATELY. ACT
QUICKLY YOUR LIFE MAY DEPEND ON IT.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4003 8866 3981 8852 3976 8837 3943 8813
      3951 8800 4006 8802

$$

SHIMON

&
000 
WWUS53 KILX 030019
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT SUN APR 2 2006

ILC029-147-030028-
/O.CAN.KILX.TO.W.0031.000000T0000Z-060403T0045Z/
COLES-PIATT-
718 PM CDT SUN APR 2 2006

...THE TORNADO WARNING FOR COLES AND PIATT COUNTIES HAS BEEN
CANCELLED...

AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4011 8845 3973 8843 3971 8797 4009 8797

$$

ILC019-041-030045-
/O.CON.KILX.TO.W.0031.000000T0000Z-060403T0045Z/
DOUGLAS-CHAMPAIGN-
718 PM CDT SUN APR 2 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHERN
DOUGLAS AND SOUTHERN CHAMPAIGN COUNTIES...

AT 714 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR PHILO...OR ABOUT 13 MILES NORTHEAST OF
TUSCOLA...MOVING NORTHEAST AT 65 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...   
  PHILO.
  SIDNEY.
  HOMER.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD
TO SEE. DO NOT REMAIN IN YOUR CAR OR MOBILE HOME. INSTEAD...TAKE
COVER IN A REINFORCED BUILDING. GO TO A BASEMENT OR INTERIOR ROOM ON
THE LOWEST FLOOR.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4011 8845 3973 8843 3971 8797 4009 8797

$$

SHIMON

&
000 
WWUS53 KILX 030025
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
724 PM CDT SUN APR 2 2006

ILC041-030034-
/O.CAN.KILX.TO.W.0031.000000T0000Z-060403T0045Z/
DOUGLAS-
724 PM CDT SUN APR 2 2006

...THE TORNADO WARNING FOR DOUGLAS COUNTY HAS BEEN CANCELLED...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4012 8831 3990 8796 4011 8794

$$

ILC019-030045-
/O.CON.KILX.TO.W.0031.000000T0000Z-060403T0045Z/
CHAMPAIGN-
724 PM CDT SUN APR 2 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
CHAMPAIGN COUNTY...

AT 720 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR ST. JOSEPH...OR ABOUT 10 MILES EAST OF
CHAMPAIGN...MOVING NORTHEAST AT 65 MPH.

TOWNS IN THE PATH ARE...
  ST. JOSEPH.
  OGDEN.
  ROYAL.

THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS TORNADO IS CAPABLE OF
PRODUCING INCREDIBLE DESTRUCTION. TAKE COVER IMMEDIATELY. ACT
QUICKLY YOUR LIFE MAY DEPEND ON IT.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4012 8831 3990 8796 4011 8794

$$

SHIMON

&
000 
WWUS53 KILX 030034 RRA
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT SUN APR 2 2006

ILC019-030044-
/O.CAN.KILX.TO.W.0031.000000T0000Z-060403T0045Z/
CHAMPAIGN-
734 PM CDT SUN APR 2 2006

...THE TORNADO WARNING FOR SOUTHERN CHAMPAIGN COUNTY HAS BEEN
CANCELLED...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM. REMAIN ALERT TO THE 
POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4012 8831 3990 8796 4011 8794

$$

SHIMON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 1:35 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Apr 2, 1:35 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT SUN APR 2 2006

.DISCUSSION...FORECAST STARTS OUT ON THE ROCKY SIDE...WITH SEVERE
WEATHER LIKELY APPROACHING OR IMPACTING FORECAST AREA AT ISSUANCE
TIME. THEN...THINGS QUIET DOWN FOR THE REST OF THE SHORT TERM ONCE
THE WINDS DIE DOWN IN THE WAKE OF OUR STORM SYSTEM MONDAY EVENING.

12Z MODELS IN GOOD AGREEMENT OVER THE NEXT FEW DAYS...THOUGH THIS IS
NOT SURPRISING GIVEN THE BENIGN PATTERN ONCE TONIGHT/S SYSTEM
DEPARTS. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY
TOO FAR.

SHORT TERM...TONIGHT THROUGH WEDNESDAY...

TONIGHT AND MONDAY...WILL NOT GET TOO MUCH INTO THE STORM/SEVERE
POTENTIAL AS THIS HAS BEEN DISCUSSED AT LENGTH IN PREVIOUS SHIFTS
AND THE EVENT IS (OR SHORTLY WILL BE) ONGOING. MAIN SEVERE THREAT
SHOULD END BY AROUND MIDNIGHT AS THE COLD FRONT PASSES INTO INDIANA.
WINDS WILL INCREASE AND BECOME FAIRLY STRONG TOWARD MORNING AS
SURFACE LOW PASSES TO OUR NORTH AND POST FRONTAL CAA/SUBSIDENCE IS
MAXIMIZED. A WIND ADVISORY MAY BE NEEDED FOR MONDAY...BUT WILL LEAVE
THIS TO MID SHIFT TO DECIDE/ISSUE. DO NOT WANT TO CONFUSE THE ISSUE
WHEN WE WILL LIKELY BE HAVING WATCH BOXES ISSUED THIS EVENING. WRAP
AROUND CLOUDS/MOISTURE SHOULD BE WITH US FOR GOOD PORTION OF
MONDAY...BUT THE MODELS ARE PRETTY QUICK TO SCOUR THE MOISTURE OUT
IN THE STRONG NORTHWEST FLOW. THE EVENTUAL CLOUD COVER FOR MONDAY
WILL HAVE AN IMPORTANT IMPACT ON TEMPERATURES.

MONDAY NIGHT THROUGH WEDNESDAY...UPPER/SURFACE RIDGING GRADUALLY
BUILD ACROSS THE REGION THROUGH THE REST OF THE PERIOD...ACCOMPANIED
BY BENIGN CONDITIONS AND MODERATING TEMPERATURES.

LONG TERM...THURSDAY THROUGH SUNDAY...MODEL/ENSEMBLE AGREEMENT
REMAINS DECENT IN THE LONG TERM. THE BIGGEST QUESTION REMAINS HOW
QUICKLY NEXT MAJOR WAVE/LOW IMPACT AND EVENTUALLY MOVE AWAY FROM
REGION. THE OVERALL TREND HAS BEEN SLOWER WITH THIS FEATURE...WITH A
FEW OF THE MODELS (MOST NOTABLY THE ECMWF AND CANADIAN) LOOKING
RATHER BLOCKY AND CONSIDERABLY SLOWER. CONFIDENCE IN THIS TREND HAS
INCREASED ENOUGH TO DROP MENTION OF PRECIPITATION FROM WEDNESDAY
NIGHT AND ADD IT TO FRIDAY. QUIET AND SEASONABLE WEATHER IS EXPECTED
IN THE WAKE OF THIS SYSTEM.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BAK
Hazardous weather outlook, Apr 2, 11:15 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT SUN APR 2 2006

ILZ027>031-036>038-040>043-047>053-031200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-
1115 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST
CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO
SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD
BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM
AND THEN TRACK EAST ACROSS CENTRAL AND EAST CENTRAL ILLINOIS INTO
EARLY EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW
TORNADOES WILL BE POSSIBLE INTO THE EVENING HOURS. THE GREATEST
THREAT FOR TORNADOES WILL BE ALONG AND JUST NORTH OF THE WARM
FRONT LATER THIS AFTERNOON. PRESENT INDICATIONS ARE THAT THE WARM
FRONTAL BOUNDARY WILL BE LOCATED JUST NORTH OF A SPRINGFIELD TO
MATTOON LINE BY EARLY THIS AFTERNOON...AND THEN IS EXPECTED TO
PUSH NORTH OF OUR AREA BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT AS A STORM SYSTEM APPROACHES THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN
THE 300 PM TO 900 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED
FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM.

ILZ044>046-054>057-061>063-066>068-071>073-031200-
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1115 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST
CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO
SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD
BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM
AND THEN TRACK EAST ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS
INTO THE EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A
FEW TORNADOES WILL BE POSSIBLE. THE PRIMARY TIME FRAME FOR SEVERE
WEATHER WILL EXTEND FROM 400 PM THIS AFTERNOON UNTIL 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE IN THE WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT TIME FRAME AS LOW PRESSURE APPROACHES
THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN
THE 400 PM TO 10 PM TIME RANGE. A CONFERENCE CALL HAS BEEN
SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM.

HJS

In the hours before

Local storm report, Apr 2, 6:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     2 E TOWER HILL          39.39N 88.92W
04/02/2006                   SHELBY             IL   CO-OP OBSERVER

            POWER POLES BROKEN OFF EAST OF TOWER HILL. REPORTED BY
            NWS TRAINED SPOTTER.

&&

BAK
Local storm report, Apr 2, 6:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     RIVERTON                39.85N 89.54W
04/02/2006                   SANGAMON           IL   EMERGENCY MNGR

            2-3 MOBILE HOMES BLOWN OVER. FROM SANGAMON ESDA.

&&

BAK
Local storm report, Apr 2, 6:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          1 NE NIANTIC            39.86N 89.15W
04/02/2006                   MACON              IL   TRAINED SPOTTER

            TORNADO ON THE GROUND FROM A NWS TRAINED SPOTTER.

0625 PM     TORNADO          1 NE NIANTIC            39.86N 89.15W
04/02/2006                   MACON              IL   TRAINED SPOTTER

            TORNADO ON THE GROUND REPORTED BY NWS TRAINED SPOTTER.

&&

BAK
Local storm report, Apr 2, 6:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             PEORIA                  40.74N 89.61W
04/02/2006  M0.75 INCH       PEORIA             IL   EMERGENCY MNGR

            3/4 INCH HAIL REPORTED AT PEORIA AIRPORT.

&&

BAK
Local storm report, Apr 2, 6:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TORNADO          WARRENSBURG             39.93N 89.06W
04/02/2006                   MACON              IL   EMERGENCY MNGR

            ROOF OFF OF RESTAURANT

0635 PM     TORNADO          WARRENSBURG             39.93N 89.06W
04/02/2006                   MACON              IL   EMERGENCY MNGR

            ROOF OFF OF RESTAURANT

&&

BAK
Local storm report, Apr 2, 6:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     4 SW SHUMWAY            39.14N 88.71W
04/02/2006                   EFFINGHAM          IL   TRAINED SPOTTER

            METAL OFF ROOFS REPORTED BY NWS SPOTTER.

&&

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:49 PM CDTSevere Thunderstorm WarningILXMorgan, Scott56 min
Apr 2, 5:06 PM CDTSevere Thunderstorm WarningILXCass, Schuyler34 min
Apr 2, 5:41 PM CDTSevere Thunderstorm WarningILXSangamon57 min
Apr 2, 5:45 PM CDTSevere Thunderstorm WarningILXCass, Menard44 min
Apr 2, 5:48 PM CDTTornado WarningILXSangamon27 min
Apr 2, 5:57 PM CDTTornado WarningILXChristian33 min
Apr 2, 6:00 PM CDTSevere Thunderstorm WarningILXMason39 min
Apr 2, 6:08 PM CDTTornado WarningILXMason, Menard40 min
Apr 2, 6:12 PM CDTTornado WarningILXShelby33 min
Apr 2, 6:15 PM CDTTornado WarningILXSangamon23 min
Apr 2, 6:17 PM CDTTornado WarningILXLogan43 min
Apr 2, 6:23 PM CDTSevere Thunderstorm WarningILXClay, Effingham25 min
Apr 2, 6:25 PM CDTTornado WarningILXPeoria, Tazewell35 min
Apr 2, 6:29 PM CDTTornado WarningILXMacon31 min
Apr 2, 6:44 PM CDTSevere Thunderstorm WarningILXCumberland, Jasper27 min
Apr 2, 6:45 PM CDTTornado WarningILXDeWitt, McLean, Woodford30 min
Apr 2, 6:46 PM CDTTornado WarningILXMoultrie20 min
Apr 2, 6:56 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence, Richland34 min

Nearby

Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.